MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE
Model Number JF-140R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device in this report has not been returned to omsc for evaluation.Omsc reviewed the manufacture history (dhr) of the device and confirmed no irregularity.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus service department found that the forceps elevator was partially detached from the subject device.Other detailed information was not provided such as when the event occurred.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device additional informations.The subject device has not been returned to olympus medical systems corp.(omsc) but was returned to olympus europa se & co.Kg.(oekg).Omsc confirmed the following from the evaluation of oekg.The forceps elevator of the subject device is disconnected.There is no shaft connecting the forceps elevator and the distal end.There is no adhesive on the forceps elevator for prevent the shaft from coming off.Also, the detergent/disinfection solution which used to reprocess the subject device was unknown.Based on the past cases, there was the possibility that this phenomenon was attributed to the deterioration of the adhesive due to the influence of the detergent/disinfection solution.The instruction manual of the subject device already instructs; "inspection of the forceps elevator mechanism" perform the following inspections with the bending section in a straight.Inspection for smooth operation turn the elevator control lever slowly all the way in the opposite direction of the ¿ u¿ direction.Visually confirm that the portion of the elevator wire extending from the distal end of the insertion tube is not broken or bent.While observing the forceps elevator at the distal end of the insertion tube, slowly turn the elevator control lever all the way in the ¿ u¿ direction and confirm that the lever can be operated smoothly and that the forceps elevator is raised smoothly.Then slowly turn the elevator control lever all the way in the opposite direction and confirm that the lever can be operated smoothly and that the forceps elevator is lowered smoothly.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8815036
Report Number8010047-2019-02633
Device Sequence Number343393
Product Code FDT
UDI-Device Identifier04953170339851
UDI-Public04953170339851
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K980465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberJF-140R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1